Advertisement

Results in Mathematics

, Volume 63, Issue 1–2, pp 107–114 | Cite as

A Curvature Identity on a 4-Dimensional Riemannian Manifold

  • Yunhee Euh
  • JeongHyeong ParkEmail author
  • Kouei Sekigawa
Article

Abstract

We recall a curvature identity for 4-dimensional compact Riemannian manifolds as derived from the generalized Gauss–Bonnet formula. We extend this curvature identity to non-compact 4-dimensional Riemannian manifolds. We also give some applications of this curvature identity.

Mathematics Subject Classification (2010)

53B20 53C20 

Keywords

Generalized Gauss–Bonnet formula 3-dimensional curvature identity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Berger, M.: Quelques formules de variation pour une structure riemannienne. Ann. Sci. École Norm. Sup. 4e Ser. 3, 285–294 (1970)zbMATHGoogle Scholar
  2. 2.
    Boeckx E., Vankecke L.: Unit tangent sphere bundles with constant scalar curvature. Czechoslovak Math. J. 51(126), 523–544 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Chern S.S.: On the curvature and characteristic classes of a Riemannian manifold. Abh. Math. Sem. Hamburg 20, 117–126 (1955)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Euh, Y., Park, J.H., Sekigawa, K.: A generalization of 4-dimensional Einstein manifold. Math. Slovac. (to appear)Google Scholar
  5. 5.
    Euh, Y., Park, J.H., Sekigawa, K.: Critical metrics for squared -norm functionals of the curvatures on 4-dimensional manifolds. Diff. Geom. Appl. (to appear)Google Scholar
  6. 6.
    Gilkey P.: Invariance Theory, the Heat Equation, and the Atiyah–Singer Index Theorem. CRC Press, Boca Raton (1995)zbMATHGoogle Scholar
  7. 7.
    Gilkey, P., Park, J.H., Sekigawa, K.: Universal curvature identities. arXiv:1104. 1883Google Scholar
  8. 8.
    Gray A., Willmore T.J.: Mean-value theorems for Riemannian manifolds. Proc. R. Soc. Edinburgh Sect. A 92, 343–364 (1982)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Klinger R.: A basis that reduces to zero as many curvature components as possible. Abh. Math. Sem. Univ. Hamburg 61, 243–248 (1991)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Labbi M.-L.: Variational properties of the Gauss–Bonnet curvatures. Calc. Var. 32, 175–189 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Singer, I.M., Thorpe, J.A.: The curvature of 4-dimensional Einstein spaces. In: Global Analysis (Papers in Honor of K. Kodaira), pp. 355–365. University of Tokyo Press, Tokyo (1969)Google Scholar
  12. 12.
    Weyl H.: Reine Infinitesimalgeometrie. Math. Z. 2, 384–411 (1918)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Department of MathematicsSungkyunkwan UniversitySuwonKorea
  2. 2.Department of Mathematics, Faculty of ScienceNiigata UniversityNiigataJapan

Personalised recommendations